How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4505
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I have taken Lamictal 10 yrs maybe 15. Recently I ran out of

Customer Question

Hello, I have taken Lamictal for over 10 yrs maybe 15. Recently I ran out of lamictal and have abruptly gone without. I feel fine but I dont know what to expect or do. I have gone without 3weeks now.
How should I reintroduce my 200mg prescription now that I had it refilled?
I also take Zoloft and have been taking it still.
Thank you
Submitted: 4 months ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 4 months ago.

Greetings.

Welcome to the site.

I am a psychiatrist and i believe i can help you with your query.

Well, first of all if you are doing fine without lamictal then you and your prescribing doctor should together take a decision on whether it needs to be reintroduced or not to use it since you are keeping fine without its use also by being only on zoloft alone.

However, if the decision is taken of restarting on it then i would suggest that you first start on 50 mg dose / day and then after 1 week go up to 100 mg / day and then after 1 week further up to 200 mg / day and stay maintained on this dose.

I somehow feel that it has been a long duration that you have taken this drug and now the need of it may not arise, so in that case take 2 more weeks to decide with your doctor to start it again or not.

I hope this helps.

Wish you all the best.

Please kindly leave a POSITIVE RATING if you are satisfied with the answer.

Regards

Related Mental Health Questions